Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 141, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at May 14, 2011, 3:09 PM EDT for Floyd County, Johnson County, Martin County, Kentucky. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2011, 3:09 PM EDT (19:09 UTC)
- Expired
- May 14, 2011, 3:45 PM EDT
- In force
- 36 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Floyd County, KY, Johnson County, KY, Martin County, KY
The radar
The Jackson,KY radar (KJKL), 69 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 3:30 PM EDT | TSTM WND DMG | Milo, KY | ONE TREE DOWN ON SPENCE BRANCH ROAD...NEAR MILO ROAD INTERSECTION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.2 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 421 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
300
WUUS53 KJKL 141909
SVRJKL
KYC071-115-159-141945-
/O.NEW.KJKL.SV.W.0141.110514T1909Z-110514T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
309 PM EDT SAT MAY 14 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME NORTH CENTRAL FLOYD COUNTY IN SOUTHEAST KENTUCKY...
EASTERN JOHNSON COUNTY IN NORTHEAST KENTUCKY...
NORTHWESTERN MARTIN COUNTY IN NORTHEAST KENTUCKY...
* UNTIL 345 PM EDT
* AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MEALLY...OR NEAR PAINTSVILLE...AND MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
INEZ...WITTENSVILLE...NIPPA...BOONS CAMP...WELLS CHAPEL...BAKER...
OFFUTT...STAMBAUGH...RIVER...DAVELLA...DAVISPORT...DELONG...
WHITEHOUSE...PEVIER...DEBORD...HAMMOND...CHESTNUT...TOMAHAWK...
STIDHAM AND WELLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3772 8265 3779 8285 3794 8278 3792 8274
3789 8262 3791 8261 3795 8259 3797 8254
3796 8250 3793 8249 3791 8245
TIME...MOT...LOC 1909Z 208DEG 23KT 3781 8271
WIND...HAIL 60MPH 1.00IN
$$
JACOBSON4 follow-up statements
633
WWUS53 KJKL 141914
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
314 PM EDT SAT MAY 14 2011
KYC071-141923-
/O.CAN.KJKL.SV.W.0141.000000T0000Z-110514T1945Z/
FLOYD KY-
314 PM EDT SAT MAY 14 2011
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTH CENTRAL FLOYD
COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3773 8264 3782 8278 3794 8278 3792 8274
3789 8262 3795 8259 3797 8254 3796 8250
3793 8249 3791 8245
TIME...MOT...LOC 1913Z 208DEG 23KT 3783 8269
$$
KYC115-159-141945-
/O.CON.KJKL.SV.W.0141.000000T0000Z-110514T1945Z/
JOHNSON KY-MARTIN KY-
314 PM EDT SAT MAY 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MARTIN AND EASTERN JOHNSON COUNTIES UNTIL 345 PM EDT...
AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WELLS CHAPEL...OR 6 MILES EAST OF PAINTSVILLE...MOVING NORTHEAST AT
25 MPH.
IN ADDITION...AT 300 PM DIME SIZED HAIL WAS REPORTED IN VAN LEAR
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
INEZ...RIVER...DAVELLA...DAVISPORT...DELONG...WHITEHOUSE...
PEVIER...DEBORD...HAMMOND...CHESTNUT...TOMAHAWK...STIDHAM...
WELLS...MILO...JOB...CALF CREEK AND ADD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3773 8264 3782 8278 3794 8278 3792 8274
3789 8262 3795 8259 3797 8254 3796 8250
3793 8249 3791 8245
TIME...MOT...LOC 1913Z 208DEG 23KT 3783 8269
WIND...HAIL 60MPH 1.00IN
$$
JACOBSON516
WWUS53 KJKL 141921
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
321 PM EDT SAT MAY 14 2011
KYC115-159-141945-
/O.CON.KJKL.SV.W.0141.000000T0000Z-110514T1945Z/
JOHNSON KY-MARTIN KY-
321 PM EDT SAT MAY 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MARTIN AND EAST CENTRAL JOHNSON COUNTIES UNTIL 345 PM EDT...
AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WELLS CHAPEL...OR 7 MILES WEST OF INEZ...MOVING NORTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
INEZ...DAVISPORT...DAVELLA...DELONG...CHESTNUT...HAMMOND...
PEVIER...DEBORD...TOMAHAWK...STIDHAM...WELLS...MILO...JOB...CALF
CREEK AND ADD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3776 8261 3782 8273 3791 8271 3789 8262
3795 8259 3797 8254 3796 8250 3793 8249
3791 8245
TIME...MOT...LOC 1921Z 221DEG 16KT 3785 8266
WIND...HAIL 60MPH 1.00IN
$$
JACOBSON523
WWUS53 KJKL 141936
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
336 PM EDT SAT MAY 14 2011
KYC115-141946-
/O.CAN.KJKL.SV.W.0141.000000T0000Z-110514T1945Z/
JOHNSON KY-
336 PM EDT SAT MAY 14 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JOHNSON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3781 8255 3788 8263 3789 8263 3789 8262
3795 8259 3797 8254 3796 8250 3793 8249
3791 8245
TIME...MOT...LOC 1936Z 221DEG 16KT 3790 8260
$$
KYC159-141945-
/O.CON.KJKL.SV.W.0141.000000T0000Z-110514T1945Z/
MARTIN KY-
336 PM EDT SAT MAY 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
MARTIN COUNTY UNTIL 345 PM EDT...
AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WELLS...OR NEAR INEZ...MOVING NORTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
INEZ...WELLS...MILO...JOB...CALF CREEK AND ADD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3781 8255 3788 8263 3789 8263 3789 8262
3795 8259 3797 8254 3796 8250 3793 8249
3791 8245
TIME...MOT...LOC 1936Z 221DEG 16KT 3790 8260
WIND...HAIL 60MPH 1.00IN
$$
JACOBSON667
WWUS53 KJKL 141944
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
344 PM EDT SAT MAY 14 2011
KYC159-141953-
/O.EXP.KJKL.SV.W.0141.000000T0000Z-110514T1945Z/
MARTIN KY-
344 PM EDT SAT MAY 14 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MARTIN COUNTY
WILL EXPIRE AT 345 PM EDT...
THE STORM WHICH PROMPTED THE WARNING WEAKENED AND HAS MOVED OUT OF
THE WARNED AREA.
LAT...LON 3781 8255 3788 8263 3789 8263 3789 8262
3795 8259 3797 8254 3796 8250 3793 8249
3791 8245
TIME...MOT...LOC 1943Z 221DEG 16KT 3792 8257
$$
JACOBSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 2:14 PM EDT, 55 minutes earlier.
Area forecast discussion, May 14, 2:14 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 214 PM EDT SAT MAY 14 2011 .SHORT TERM.../THE REST OF TODAY/ A BROAD AREA OF SURFACE LOW PRESSURE IS CURRENTLY LOCATED ACROSS THE WESTERN PORTION OF LAKE ERIE DOWN THROUGH CENTRAL INDIANA. A WEAK COLD FRONT DRAPES JUST TO THE EAST OF AN KOWB TO KBNA LINE...WITH A THIN LINE OF LOW-TOPPED CONVECTION POPPING UP ALONG THE BOUNDARY. ALOFT...THE CENTER OF UPPER LEVEL LOW IS CURRENTLY SPINNING OVER THE VICINITY OF THE IN/IL/KY BORDER...WITH A MORE ROBUST SHORT WAVE CURRENTLY ARCING THROUGH CENTRAL KY/TN. AN AREA OF SLOW-MOVING CONVECTION HAS DEVELOPED OUT AHEAD OF THIS SHORT WAVE...WITH THE MORE SUSTAINED ACTIVITY LINING UP IN BETWEEN I-75 AND I-65. EXPECT THIS ACTIVITY TO SLOWLY PIVOT THROUGH EASTERN KENTUCKY THROUGH THE REST OF THE DAY. HAVE INCREASED POPS TO CATEGORICAL AS MOST LOCATIONS WILL MEASURE OUT OF THIS FEATURE...ALTHOUGH IT MAY TAKE A WHILE FOR THE FAR EAST TO SEE THE BETTER COVERAGE. THICKER LOW AND MID-LEVEL CLOUD COVER IS MORE EXTENSIVE TODAY...AND THIS WILL LIMIT OUR HEATING...WITH MOST LOCATIONS TOPPING OUT IN THE LOWER 70S. GIVEN THE WEAKER LAPSE RATES TODAY...WILL ONLY MENTION SMALL HAIL AS A POSSIBILITY IN THE STRONGEST STORMS. WILL ALSO HAVE TO WATCH OUT FOR TRAINING CONVECTION...ALTHOUGH WITH PRECIPITABLE WATER VALUES NOT EXCEPTIONAL TODAY...WOULD EXPECT ONLY AN ISOLATED NUISANCE FLOODING THREAT. THE CONVECTION WILL BECOME MORE SCATTERED IN NATURE AS THE SHORT WAVE MOVES OFF TO THE EAST. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TONIGHT THROUGH SUNDAY NIGHT/ 06Z SFC ANALYSIS SHOWS A LARGE AREA OF LOW PRESSURE SITTING OVER THE OHIO VALLEY. EAST KENTUCKY REMAINS IN THE WARM SECTOR OF THIS MATURING LOW WITH MID LEVEL CLOUDS IN PLACE ALONG WITH PATCHES OF LOWER CIGS AND WIDELY SCATTERED SHOWERS SWIRLING AROUND...EARLY THIS MORNING. A NEARLY UNIFORM TEMPERATURE AND DEW POINT PROFILE IS IN PLACE ACROSS THE CWA WITH TEMP READINGS IN THE LOWER 60S AND DEW POINTS A COUPLE OF DEGREES LOWER...AT MOST. THIS TINY DEW POINT DEPRESSION HAS LED TO PATCHES OF FOG THROUGHOUT THE AREA...FAVORING THE VALLEYS. THE MODELS CONTINUE TO BE IN GOOD AGREEMENT ALOFT CONCERNING THE EVOLUTION OF THE STAGNANT CLOSED LOW THROUGH THE OHIO VALLEY THROUGH THE SHORT TERM AND BEYOND. THE CLOSED LOW CONSOLIDATES DURING THE WEEKEND AS THE LEAD SHORT WAVE SWINGS INTO WESTERN KENTUCKY EARLY THIS MORNING AND BEGINS TO ABSORB THE SECONDARY LOW OVER THE PLAINS LATER TODAY AND TONIGHT. ACCORDINGLY...BY SUNDAY...A DEEPENING AND ENLARGING CLOSED LOW WILL BE HOLDING FORTH OVER THE OHIO VALLEY... CENTERED NEARLY OVERHEAD. THIS LOW WILL DRIFT VERY SLOWLY EAST THROUGH MONDAY MORNING. EACH MODEL HAS A SLIGHTLY DIFFERENT SOLUTION FOR THIS EVOLUTION...BUT TAKEN AS A WHOLE THEY DEPICT A STALLED PATTERN THAT WILL LEAD TO A DAMP AND UNSEASONABLY COOL END OF THE WEEKEND AND START TO NEXT WEEK. HAVE FOLLOWED A BLENDED SOLUTION ALOFT...FOCUSING ON DETAILS FROM THE NAM12 AND ECMWF FOR WEATHER SPECIFICS. SENSIBLE WEATHER WILL FEATURE A CINNAMON ROLL OF CONVECTION...LOW CLOUDS...AND LONG STRETCHES OF QUIET WEATHER ALL SWIRLING OVER EAST KENTUCKY TODAY THROUGH SUNDAY NIGHT. THE CONVECTION WILL BE MOST ROBUST TODAY AS ANY CLEAR PATCHES IN THE MULTIPLE CLOUD LAYERS WILL HELP TO HEAT THE SURFACE QUICKLY...RESULTING IN BUILDING INSTABILITY...DIFFERENTIAL HEATING AND CONVECTIVE DEVELOPMENT. WHEN COMBINED WITH COOLER TEMPERATURES ALOFT AND A BIT OF WIND SHEAR... SOME OF THESE STORMS COULD BECOME STRONG WITH LARGE HAIL THE MAIN THREAT. WILL MENTION THIS CONCERN IN THE HWO. AS FOR TIMING...BASED ON EXTRAPOLATION OF THE MAIN SHORTWAVE RESPONSIBLE FOR THE STORMS OUT WEST AND ITS DEPICTION IN THE NAM12...HAVE MOVED A BAND OF SHOWERS AND THUNDERSTORMS INTO THE AREA FROM MIDDAY THROUGH EARLY AFTERNOON IN THE GRIDS. WITH TIME...FOLLOWING SUNSET...THE INSTABILITY WILL WANE AND SHOWERS WILL BECOME THE PREDOMINANT FORM OF PCPN...THOUGH THE MOIST BOUNDARY LAYER WILL ALSO YIELD LOWER CIGS AND AREAS OF FOG. ALL THESE CLOUDS...AND SOME ADVECTION OF COLDER AIR ON NEARLY WEST WINDS...WILL MEAN A COOLER DAY ON SUNDAY THAN TODAY AS TEMPERATURES STRUGGLE TO RISE TOO FAR OUT OF THE LOWER 60S. THIS COOL THEME CONTINUES ON SUNDAY NIGHT WITH LOWS IN THE UPPER 40S EXPECTED DESPITE PLENTY OF CLOUD COVER. THROUGH THE LATTER PART OF THIS FORECAST...EXPECT THE SHOWERS TO BE A BIT MORE PERSISTENT OVER THE NORTHERN AND WESTERN PORTION OF THE CWA AS THE STANDING AND STACKED LOW WILL SET UP ITS WRAP AROUND MOISTURE PARTWAY THROUGH OUR CWA. EVEN SO...THE QPF FROM THIS IS NOT EXPECTED TO BE EXCESSIVE...ASIDE FROM A ISOLATED POTENTIAL IN ANY STORMS LATER TODAY. HAVE FOLLOWED A BLENDED SOLUTION OF MOS AND THE INHERITED GRIDS FOR TEMPERATURES...WITH A SMALL DIURNAL RANGE...THROUGH THE SHORT TERM... AGAIN WITH LITTLE TERRAIN BASED ADJUSTMENTS NECESSARY. AS FOR POPS THROUGH THE SHORT TERM...ENDED UP ON THE LOW SIDE OF MOS...FAVORING THE DRIER NUMBERS FROM THE MET. .LONG TERM.../MONDAY THROUGH SATURDAY/ RECENT TRENDS IN THE MODELS FOR THE EXTENDED FORECAST HAS NOT CHANGED. THE GFS STILL LIFTS THE UPPER LEVEL LOW OUT AND TO EAST COAST QUICKER THAN THE EURO. IT STILL APPEARS THE BEST CHANCE FOR POPS IS IN THE BEGINNING OF THE EXTENDED WITH A SURFACE FEATURE TAKING SHAPE AND MOVING SOUTHEAST THROUGH THE AREA AND THIS IS PRESENT IN THE FORECAST. AT THIS POINT...WILL LEAVE THE SLIGHT CHANCE OF POPS IN DY5 TO DY7 BUT LOW CONFIDENCE IS STILL WARRANTED. WILL STILL EXHIBIT THE DIURNAL TRENDS IN CONVECTION ESPECIALLY LATER IN THE FORECAST. AT THIS POINT...NO POINT SEEMS EVIDENT WHERE ENOUGH INSTABILITY IS PRESENT TO PUT IN THUNDER IN THE EXTENDED SO KEPT SHOWERS IN FOR NOW. DY5 TO DY7 IN THE EURO STILL HAS THE UPPER LEVEL LOW POSITIONED OVER THE APPALACHIAN CHAIN. THIS STILL SEEMS RELEVANT GIVEN THE PATTERN SO DID BASE THE PATTERN OFF THE EURO. OVERALL...THE FORECAST DURING THE BEGINNING OF THE EXTENDED SEEMS ON TRACK AND IN LINE WITH CURRENT MODEL TRENDS AS THERE IS GOOD AGREEMENT DURING THIS PERIOD SO NO CHANGES WERE MADE. FOR DY6 AND DY7 THE MODELS SHOW GREAT DISAGREEMENT SO LEFT THE SLIGHT CHANCE POPS IN WITH SOME CHANGES BUT NOT TO ACCOUNT FOR A SPECIFIC SURFACE FEATURE OR THE ENDING OF PRECIP. PREVIOUS LONG TERM DISCUSSION...MODELS AGREE ON A LARGE CLOSED UPPER LOW BEING OVER THE REGION EARLY IN THE PERIOD...BRINGING COOL...UNSETTLED...SHOWERY WEATHER. THERE IS SOME DISAGREEMENT IN THE MODELS ON THE DETAILS OF ITS DEMISE AS TIME GOES BY. THE GFS IS LIFTING THE LOW OUT TO THE NORTH FASTER THAN THE ECMWF AND GEM. OPTED TO FOLLOW A BLEND OF THE ECMWF AND GFS ENSEMBLE MEAN. HIGHEST POPS WILL BE AT THE START OF THE PERIOD AS THE UPPER LOW/TROUGH AXIS IS OVERHEAD AND BEFORE ITS MATURE SURFACE SYSTEM TO OUR EAST WEAKENS ANY FURTHER. WILL CALL FOR A GENERALIZED LOWERING OF POPS WITH TIME AS THE SYSTEM EVENTUALLY WEAKENS AND SLOWLY DRIFTS AWAY. WILL ALSO INCORPORATE SOME DIURNAL TRENDS AS DAYTIME HEATING BRINGS A PEAK IN SHOWER COVERAGE DURING THE AFTERNOON HOURS. SMALLER SCALE FEATURES AND ASSOCIATED PEAKS AND MINS IN POP WILL NEED TO WAIT UNTIL LATER TO BE INCLUDED IN THE FORECAST. TEMPERATURES SHOULD BE SHOWING A NOTICEABLE REBOUND BY THURSDAY AS GEOPOTENTIAL HEIGHTS ALOFT INCREASE AND SUNSHINE BECOMES A LITTLE MORE ABUNDANT. BY THE TIME THE EARLY WEEK SYSTEM FINALLY LOSES ITS GRIP ON OUR AREA...ANOTHER UPPER TROUGH IS EXPECTED TO BE DROPPING SE INTO THE CENTRAL/SOUTHERN PLAINS WITH A LARGE ASSOCIATED SURFACE LOW CREEPING EAST ACROSS THE SOUTHERN PLAINS. THIS SYSTEM WILL BRING A RETURN OF A WARM AIR ADVECTION PATTERN OFF THE GULF OF MEXICO AND AT LEAST A MINIMAL THREAT OF PRECIP BY FRIDAY. THE GREATER PROBABILITY WILL BE TO OUR W AND SW ON FRIDAY. && .AVIATION.../18Z TO 18Z/...UPDATED SHOWERS AND THUNDERSTORMS WERE ON THE INCREASE EARLY THIS AFTERNOON AND WILL BE A THREAT UNTIL COOLER AIR INVADES FROM THE SW BETWEEN 21Z AND 03Z. CONDITIONS WILL BE VARIABLE UNTIL THE COLDER AIR ARRIVES...RANGING FROM VFR TO LOCALLY IFR OR WORSE. IN THE COOLER AIR...CEILINGS ARE EXPECTED TO LOWER TO IFR AREA WIDE GENERALLY FROM W TO E BETWEEN 00Z AND 06Z. OVERNIGHT AND SUNDAY MORNING DRIZZLE OR LIGHT RAIN IS EXPECTED TO DEVELOP. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...GREIF/GEOGERIAN LONG TERM....SHALLENBERGER AVIATION...HAL
Hazardous weather outlook, May 14, 11:04 AM EDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 1104 AM EDT SAT MAY 14 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-151100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 1104 AM EDT SAT MAY 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND INTO THE EVENING. A FEW OF THE STORMS COULD BECOME STRONG CONTAINING SMALL HAIL AND GUSTY WINDS. ADDITIONALLY...SOME MINOR NUISANCE FLOODING WILL BE POSSIBLE ACROSS LOCATIONS THAT SEE REPEATED ROUNDS OF THUNDERSTORMS INTO THE EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GREIF/GEOGERIAN
In the hours before
Special weather statement, May 14, 1:53 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 153 PM EDT SAT MAY 14 2011 KYZ109-110-112-113-141830- MAGOFFIN-FLOYD-BREATHITT-KNOTT- 153 PM EDT SAT MAY 14 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 230 PM EDT SATURDAY AFTERNOON... SOUTHEASTERN MAGOFFIN... WEST CENTRAL FLOYD... EAST CENTRAL BREATHITT AND NORTHWESTERN KNOTT. AT 153 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR EVANSTON...OR 14 MILES NORTH OF HINDMAN...MOVING NORTHEAST AT 20 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WALDO AROUND 205 PM EDT...FREDVILLE AROUND 210 PM EDT...GALDIA AROUND 215 PM EDT...DAVID AROUND 220 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO AN INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. GEOGERIAN
Local storm report, May 14, 2:06 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
206 PM EDT SAT MAY 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL PEOPLES 37.29N 84.05W
05/14/2011 E0.75 INCH JACKSON KY TRAINED SPOTTER
&&
JCARICOSpecial weather statement, May 14, 2:20 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 220 PM EDT SAT MAY 14 2011 KYZ106-107-109-110-141900- JOHNSON-MORGAN-MAGOFFIN-FLOYD- 220 PM EDT SAT MAY 14 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 300 PM EDT SATURDAY AFTERNOON... EXTREME EAST CENTRAL MORGAN... JOHNSON... EASTERN MAGOFFIN AND NORTHWESTERN FLOYD. AT 220 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GAPVILLE...OR 10 MILES SOUTHEAST OF SALYERSVILLE...MOVING NORTH AT 25 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...IVYTON AROUND 225 PM EDT...RICEVILLE AROUND 230 PM EDT...SWAMP BRANCH AROUND 235 PM EDT...DENVER AROUND 240 PM EDT...BARNETTS CREEK AROUND 245 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. JACOBSON
Special weather statement, May 14, 2:29 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 229 PM EDT SAT MAY 14 2011 KYZ107-110-119-120-141915- JOHNSON-MARTIN-FLOYD-PIKE- 229 PM EDT SAT MAY 14 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 315 PM EDT SATURDAY AFTERNOON... EXTREME SOUTHEASTERN JOHNSON... MARTIN... EASTERN FLOYD AND WESTERN PIKE. AT 228 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PIKEVILLE... MOVING NORTH AT 25 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...META AROUND 235 PM EDT...PISO AROUND 240 PM EDT...THREEFORKS AROUND 245 PM EDT... LAURA AROUND 250 PM EDT...PILGRIM AROUND 255 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DITCHES AND LOW WATER CROSSING MAY BECOME FULL FROM THE HEAVY RAINFALL RATES. JJ
Special weather statement, May 14, 2:35 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 235 PM EDT SAT MAY 14 2011 KYZ107-109-110-119-141915- JOHNSON-MARTIN-MAGOFFIN-FLOYD- 235 PM EDT SAT MAY 14 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 315 PM EDT SATURDAY AFTERNOON... JOHNSON... EXTREME WEST CENTRAL MARTIN... EAST CENTRAL MAGOFFIN AND NORTHWESTERN FLOYD. AT 235 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DOBSON...OR 6 MILES SOUTHWEST OF PAINTSVILLE...MOVING NORTHEAST AT 25 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WITTENSVILLE AROUND 240 PM EDT...STAMBAUGH AROUND 245 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DITCHES AND LOW WATER CROSSING MAY BECOME FULL FROM THE HEAVY RAINFALL RATES JACOBSON
Local storm report, May 14, 3:06 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
306 PM EDT SAT MAY 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL VAN LEAR 37.77N 82.76W
05/14/2011 E0.75 INCH JOHNSON KY PUBLIC
&&
JCARICOThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 1:11 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel, Owsley, Rockcastle | 34 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.